MAUDE Adverse Event Report: SEE H.10 MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181240
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Material Twisted/Bent (2981); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.(b)(4).The device is available to be returned for evaluation and testing.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the issue occurred during the coil embolization procedure of a splanchnic artery aneurysm at the renal artery.The target lesion was reported to have a wide neck and as a result, became a balloon-assisted coil embolization procedure.The microcatheter (piolax, lighthouse) was delivered to the lesion and the coil embolization procedure was initiated.The first coil chosen was the micrusframe 14 8mm x 20cm coil (mfr181240 / l10592); the coil was delivered but its size did not fit.During the attempt to remove the coil through the microcatheter, the coil became detached prematurely inside the microcatheter; it was confirmed that the prematurely detached coil detached inside the microcatheter and not in the target lesion.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with continuous flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.It was reported that this procedure was the hospital¿s first time use of the spectra coils.The product was reported to be available to be returned for analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the review of the device history record for lot: l10592.The returned product is pending evaluation; when the product investigation has been completed, a supplemental 3500a report will be submitted.A review of manufacturing documentation associated with this lot: (l10592) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref no: (b)(4).The purpose of this mdr is to include the additional event information received on 12/25/2018.Updated sections: the initial reporter title, first and last names were added.The initial reporter phone: (b)(6), initial reporter occupation, date rec¿d by mfr, pma/510k and if follow-up, what type.[additional information]: the healthcare professional reported that the issue occurred during the coil embolization procedure of a splanchnic artery aneurysm at the renal artery.The target lesion was reported to have a wide neck and as a result, became a balloon-assisted coil embolization procedure.The microcatheter (piolax, lighthouse) was delivered to the lesion and the coil embolization procedure was initiated.The first coil chosen was the micrusframe 14 8mm x 20cm coil (mfr181240 / l10592); the coil was delivered but its size did not fit.During the attempt to remove the coil through the microcatheter, the coil became detached prematurely inside the microcatheter; it was confirmed that the prematurely detached coil detached inside the microcatheter and not in the target lesion.It was confirmed that continuous and adequate flush was maintained.The device was replaced, and the procedure was completed without any delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with continuous flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.It was reported that this procedure was the hospital¿s first time use of the spectra coils.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.[conclusion]: the healthcare professional reported that the issue occurred during the coil embolization procedure of a splanchnic artery aneurysm at the renal artery.The target lesion was reported to have a wide neck and as a result, became a balloon-assisted coil embolization procedure.The microcatheter (piolax, lighthouse) was delivered to the lesion and the coil embolization procedure was initiated.The first coil chosen was the micrusframe 14 8mm x 20cm coil (mfr181240 / l10592); the coil was delivered but its size did not fit.During the attempt to remove the coil through the microcatheter, the coil became detached prematurely inside the microcatheter; it was confirmed that the prematurely detached coil detached inside the microcatheter and not in the target lesion.It was confirmed that continuous and adequate flush was maintained.The device was replaced, and the procedure was completed without any delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with continuous flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.It was reported that this procedure was the hospital¿s first time use of the spectra coils.The product was returned for evaluation and analysis.The investigation and analysis of the returned device is completed.There were additional secondary malfunctions observed on the returned device.The investigational findings are documented below.Investigation summary: the 8mm x 20cm micrusframe 14 coil was returned with the distal end of the embolic coil advanced from the introducer sheath.The proximal end of the coil was seen in the introducer.The introducer, resheathing tool, and embolic coil were returned separate from the device positioning unit (dpu) core wire.The dpu core wire was seen detached from the embolic coil.Kinks were observed on the device positioning unit (dpu) core wire approximately 41 and 125 cm from the proximal end of the device.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.Blood was seen inside the introducer.The coil was seen stretched inside the translucent introducer.The proximal end of the coil was seen detached from the dpu.A minor kink was seen on the embolic coil at the distal exit of the introducer sheath.An attempt was made to remove the embolic coil from the introducer, but the blood impeded all movement and the coil remained stuck.The distal outer sheath had not been softened, indicating that the detachment process by a detachment control box had not been initiated.The detachment fiber can be seen at the distal end of the distal outer sheath.The v-notch of the resheathing tool was seen undamaged.A review of manufacturing documentation associated with this lot (l10592) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the issue reported in the complaint that the 8mm x 20cm micrusframe 14 coil had become prematurely detached in the microcatheter during its removal attempt was confirmed as the embolic coil was observed mechanically detached from the dpu.The device could not be advanced through a lab microcatheter due to the condition in which it was returned.The microcatheter (piolax, lighthouse) used in the procedure was not returned for failure analysis.The presence of blood suggests that an insufficient flush was maintained.The instruction for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance; it also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.It is possible that the embolic coil became stretched and then eventually detached due to the resistance caused by the blood during the removal from the microcatheter.The minor kink observed on the embolic coil at the distal exit of the introducer sheath likely occurred during the device handling in the removal attempt.Devices undergo 100% inspection at final assembly for coil functionality such as coil advancement and withdrawal back into the introducer sheath.In addition to functionality, the condition of the embolic coils is also inspected.Thus, it is not likely that the 8mm x 20cm micrusframe 14 coil left the manufacturing facility with the coil seen stretched inside the translucent introducer and with a minor kink at the distal exit of the introducer sheath.In the review of the device history record, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to correct product documented in this mdr.The product was incorrectly documented as 8mm x 20cm micrusframe 14 coil.The correct product is 12mm x 40cm micrusframe 18 coil.[conclusion]: the healthcare professional reported that the issue occurred during the coil embolization procedure of a splanchnic artery aneurysm at the renal artery.The target lesion was reported to have a wide neck and as a result, became a balloon-assisted coil embolization procedure.The microcatheter (piolax, lighthouse) was delivered to the lesion and the coil embolization procedure was initiated.The first coil chosen was the micrusframe 18 12mm x 40cm coil (mfr181240 / l10592); the coil was delivered but its size did not fit.During the attempt to remove the coil through the microcatheter, the coil became detached prematurely inside the microcatheter; it was confirmed that the prematurely detached coil detached inside the microcatheter and not in the target lesion.It was confirmed that continuous and adequate flush was maintained.The device was replaced, and the procedure was completed without any delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with continuous flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.It was reported that this procedure was the hospital¿s first time use of the spectra coils.The product was returned for evaluation and analysis.The investigation and analysis of the returned device is completed.There were additional secondary malfunctions observed on the returned device.The investigational findings are documented below.Investigation summary: the 12mm x 40cm micrusframe 18 coil was returned with the distal end of the embolic coil advanced from the introducer sheath.The proximal end of the coil was seen in the introducer.The introducer, resheathing tool, and embolic coil were returned separate from the device positioning unit (dpu) core wire.The dpu core wire was seen detached from the embolic coil.Kinks were observed on the device positioning unit (dpu) core wire approximately 41 and 125 cm from the proximal end of the device.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.Blood was seen inside the introducer.The coil was seen stretched inside the translucent introducer.The proximal end of the coil was seen detached from the dpu.A minor kink was seen on the embolic coil at the distal exit of the introducer sheath.An attempt was made to remove the embolic coil from the introducer, but the blood impeded all movement and the coil remained stuck.The distal outer sheath had not been softened, indicating that the detachment process by a detachment control box had not been initiated.The detachment fiber can be seen at the distal end of the distal outer sheath.The v-notch of the resheathing tool was seen undamaged.A review of manufacturing documentation associated with this lot (l10592) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the issue reported in the complaint that the 12mm x 40cm micrusframe 18 coil had become prematurely detached in the microcatheter during its removal attempt was confirmed as the embolic coil was observed mechanically detached from the dpu.The device could not be advanced through a lab microcatheter due to the condition in which it was returned.The microcatheter (piolax, lighthouse) used in the procedure was not returned for failure analysis.The presence of blood suggests that an insufficient flush was maintained.The instruction for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance; it also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.It is possible that the embolic coil became stretched and then eventually detached due to the resistance caused by the blood during the removal from the microcatheter.The minor kink observed on the embolic coil at the distal exit of the introducer sheath likely occurred during the device handling in the removal attempt.Devices undergo 100% inspection at final assembly for coil functionality such as coil advancement and withdrawal back into the introducer sheath.In addition to functionality, the condition of the embolic coils is also inspected.Thus, it is not likely that the 12mm x 40cm micrusframe 18 coil left the manufacturing facility with the coil seen stretched inside the translucent introducer and with a minor kink at the distal exit of the introducer sheath.In the review of the device history record, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report that the product has been returned for evaluation and testing.The product was received by cerenovus failure analysis lab on 11/29/2018.The returned product is pending evaluation; when the product investigation has been completed, a supplemental 3500a report will be submitted.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8093212
Report Number3008114965-2018-00799
Device Sequence Number1683932
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberMFR181240
Device Lot NumberL10592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer11/29/2018
12/07/2018
12/25/2018
02/28/2019
02/28/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date11/29/2018
12/10/2018
12/26/2018
02/28/2019
02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PIOLAX LIGHTHOUSE MICROCATHETER.